Aidpage is a
support network.
Ask for help
Offer help
Sign up now
Talking about:
123 posts
37,928 visits

Psychotic Children

sneakersjohnson started this conversation

Psychotic children are very difficult to deal with because they live in a world all their own. Their reality is very different from ours.

I am raising a child that has been diagnosed with ADHD, bipolar, Obsessive Defiant Disorder and is psychotic. Forgive me if I spell something wrong.

She has a behavioral specialest, a theropist and psychiatrist. With the medications she takes, she is doing some better now but it has really taken awhile to get her to this point. We have all worked very hard trying to get her in balance. This is a daily struggle.

She use to hear voices that told her to do bad things, and she would follow their instructions. I never knew what to expect next from her. These children seem to have physical strength beyond there years. She is now eight years old and can pick up the couch at one end of it and throw the couch across the room at least two feet. She has gone into rages because she did not get her way and broken my bones before.  The medication has helped her in these areas, we deal with very few times where she hears voices now and the theropy and behavior specialist have helped her control the rages along with the medications. 

At first I didn't want to put her on medications. I talked at length with the psychiatrist many times before I agreed to put her on medications because of all the negative things I had heard about medications of this type. I learned to trust his opinion on them, especially the new medications they have now. He explains what each medication will do and why he feels it is sometimes needed.

Psychosis by defination is:  a mental disorder characterized by symptoms, as delusions or hallucinations, that indicate impaired contact with reality. any severe form of mental disorder, as schizophrenia or paranoia. (Random House Websters College Dictionary)

What I want for her is to have a normal life, a happy life. Just to be able to function in this world and be happy. I do not care what her problems are I will deal with them because she is worth the effort and I love her with all my heart. I know there are others out there who deal with children like her. There are support groups you can attend to help you cope with the stress and I of all people know the stresses of this kind.

You are welcome to share on this site anything that might help you or others. Sometimes talking to people who go through what you are with a child helps. Because sometimes I feel like screaming!

Click here to add your comment...
woman in a shoe   in reply to Worriedmom41508
I hope they can fine out what is wrong let me know how he coming along I hope u the best
Talk to woman in a shoe
Worriedmom41508   in reply to woman in a shoe
Thank you for all your help! I just got him an appt at a local behavorial hospital with a social worker and psyciatrist.
Talk to Worriedmom41508
woman in a shoe   in reply to Worriedmom41508
OK clonidine is generic for catapress. It is use for high blood pressure.anxiety/ panic disorder ADHD and certain pain conditions. By me knowing this I would ask the Dr if there anything else they can give him. One other thing the dosage mite be to high for him I hope this help u good luck
Talk to woman in a shoe
woman in a shoe   in reply to Worriedmom41508
I just look on line at the adha and autism these two don't say anything about what your son is doing. I don't know about colonidine. But I will check it out but sends he sleeping at school on it maybe try just given him half of it. I will be back at me check the med he on
Talk to woman in a shoe
Worriedmom41508   in reply to woman in a shoe
Thank you so very much. The psyciatrist percribed Colonidine but then the school calls me bcz he is sleeping in class and out of it...I really dont think they know what is going on either. It is so exahusting and worrying...
Talk to Worriedmom41508
woman in a shoe   in reply to Worriedmom41508
Hi I know a lot of kids with ADHD and none of them do what u saying your son is doing. Have u look up ADHD. I would take him to a psychiatrist and tell them what he is doing I have not seen a child that is doing what yours is doing. But the person u post to not been on sent 2010. I will try and see what I can fine on the computer for u. I will be back in a little bit
Talk to woman in a shoe
Worriedmom41508
Hi I was reading your post and my 6yr old son was diagnosed with ADHD, he seems to have it from his father. Yes recently in the last month he has been having "eposides" where he spits, kicks, undresses to be naked, curses and says things like his heart is black and he is evil, hurts the family cat too. That doesnt sound like ADHD to me....by the time we get him into the hospital he is like a different kid like a switch he is playing, laughing. I dont know what is wrong with him.
Talk to Worriedmom41508
Lancer69
Get you child tested for MTHFR, it is a simple blood test.
Talk to Lancer69
The Christmas Cat
I also forgot to mention the thyroid effects moods and can make you angry , shaky or paranoid and have weird or even strange dreams or emotions and angry enough to hurt people or animals get the thyroid checked
Talk to The Christmas Cat
The Christmas Cat
My family member had schizophrenia and paranoia.So was given risperdal but there are side affects like shaking like parkinson symptoms and don't know if its for children all these drugs like paxel ect.have side affects you have to weigh the good with the bad. Maybe a mood stimulant might help like a smell like lavender which is known to have calming affects with animals as well as people. There are some harmless herbs that have very calming effects look into some homeotherapy music, smells, colors , environment, low noise high noise, foods, allergies what triggers or don't her emotions.hullucinations, write it all down.
Talk to The Christmas Cat
woman in a shoe   in reply to Berthealy2006
Don't talk about bad driving thur I went to my sons house took 1 half hours to get there on most dayshalf hour than I stated back than I got scared I turn around and went back to get him to be with me still didn't make it home he made me get a room that how bad it was out there now I got to go through it again next week. For the schools to close here its got to be 10 ins or more
Talk to woman in a shoe
Berthealy2006   in reply to woman in a shoe
Except for the bad driving conditions, I love the snow
Talk to Berthealy2006
woman in a shoe   in reply to Berthealy2006
Well they just said on the new we get hit again with snow stared sst night all day sun saiding 6 or more againg said even mon some snow so we getting hit heard this year we didn't even have this much last year for the hold whenter and I post to start school next week
Talk to woman in a shoe
Berthealy2006   in reply to Lovin mama
Oh ok, I see...I thought meds were causing the behavior as they did in my son.
Talk to Berthealy2006
Lovin mama   in reply to Berthealy2006
No his behavior was WAY before the meds. The meds have calmed him but with his she there's nothing else they can change it too. They took him off his anxiety meds
Talk to Lovin mama
Berthealy2006   in reply to Lovin mama
His behavior wasn't until he took the meds? There's no law that says your child has to be on meds...if you think it's too much, demand a med change or take him off....there is a right med for almost everyone, if my doctor didn't want to help with my situation, I would find another doctor.
Talk to Berthealy2006
Lovin mama   in reply to Berthealy2006
He's got decreased appetite with his meds he's on now. It's calmed him but he still has out burst that are enough to make me scream myself. He's only 5 so until he's 7 they said the state won't allow much.
Talk to Lovin mama
Lovin mama   in reply to woman in a shoe
Because of his age there's only 1 medicine they can put him on due to age/weight. The state won't approve anything else until he's 7 :(
Talk to Lovin mama
woman in a shoe   in reply to Lovin mama
Go on your computer and look all of them up and they will till u that what he doing isn't noral. He mite have to have his med change till they can get the one that works for him. My one son just had to get his changes again. But its not normal for a kid to do all that your kid is doing believe me. My mom was telling me that. I told her I jnow better because of all the kids I had took care of
Talk to woman in a shoe
Berthealy2006   in reply to Lovin mama
It took my son 3 meds to act right. The first two he was an angel at school but would be mean and hateful every evening and sometimes violent or destructive when med wore off...every checkup we insisted on a new med...the third was a charm....3 years now, no problems except decreased appetite but he makes up for it in the evening...don't let the doctor tell you it's normal...if a med makes your child mean and violent it is not the right med!
Talk to Berthealy2006